Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have health anxiety, having CBT sertraline and carbamazepine but no effect. Suggest alternative?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Hi I have health anxiety for which I am having CBT sertraline and carbamazepine. I don't seem to be getting any effect from the sertraline, I have been on it 9 weeks. Could you advise on an alternative medication

Posted Sun, 22 Sep 2013 in Mental Health
Answered by Dr. Shoaib Khan 52 minutes later
Brief Answer:
Generic alternatives mentioned below

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing in.

I understand you have not been experiencing a response from the generic component sertraline. Let me help by listing a few other medications that belong to the same class of drugs (selective-serotonin reuptake inhibitors) with similar actions, except for the side-effects which are different for each. They are:

Although sertraline is the one with the least side effects, fluoxetine and paroxetine are the next most commonly used medications for the treatment of anxiety.

It is my duty to inform you that all these medications are prescription drugs ma'am, and as mentioned above, they all have their various side effects, so it would be best if you discuss the same with your doctor for the next best alternative.

I hope you found my response helpful ma'a. Please feel free to write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Have health anxiety, having CBT sertraline and carbamazepine but no effect. Suggest alternative? 29 minutes later
Yes when I see my GP I will mention it to her
Answered by Dr. Shoaib Khan 9 minutes later
Brief Answer:
Great; best of luck ma'am

Detailed Answer:
Hello once again ma'am.

That is great. I hope you find a drug that helps and suits you. Wishing you a symptom-free healthy life.

God bless.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor